Friday, 6/23/2023, I received my first chemo session. It was to be a shortened session to see how my body would react to the chemo drug, It started out with a 30 minutes drip of a steroid allowing and extra ten minutes after completion to let my system absorb it. Once they hooked me up to the chemo drug, I grabbed my book to settle in for a one hour "ride." However, within 2 minutes I definitely felt something going wrong. It started with a roiling in my stomach, then began getting tunnel vision and seeing stars. I motioned a nurse that was looking at me, then pressed the buzzer button. This reaction had now made my heart, head, then lower back start to pound. I knew things were going downhill in a hurry, as I said "stop this drip!"
Immediately, a half a dozen technicians were gathered around me. First, they stopped the chemo, then started me on a dose of benadryl. Then, Pepsid followed by more steroids. Next came a lareg dose of dilaudid, and when my oncologist arrived, he directed atavan. They were told to restart the drip after my flushing diminished and my blood pressure came down, but to abort if it was getting close to 5 o'clock.
By the time I started to feel semi-normal, they just unplugged the IV and got me on my way out. The nurse offered me a wheelchair, but I managed to mobilize on my own. She followed out to my ride and check me every step of the way.
I wasn't expecting a joy ride, but experienced nothing close to it. All of that (3 hours), for a mere 2 minutes of chemo. I'm dreading my next "session!"
What an experience!
Forum for the open discussion of prostate cancer, the second leading cause of cancer death in males.
Moderator: Inner Sanctum
1 post • Page 1 of 1